Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 1, 2015, 8:12 PM MDT for Bent County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2015, 8:12 PM MDT (02:12 UTC)
- Expired
- Aug 1, 2015, 9:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
County Bent County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3743 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS85 KPUB 020212 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT SAT AUG 1 2015 COZ093-094-097-020300- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 812 PM MDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 900 PM MDT... AT 812 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HIGBEE...OR 17 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGBEE. LAT...LON 3768 10355 3785 10347 3778 10317 3757 10325 TIME...MOT...LOC 0212Z 290DEG 14KT 3774 10343 $$ ETP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:41 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 2:41 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 241 PM MDT SAT AUG 1 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 238 PM MDT SAT AUG 1 2015 ...TYPICAL AUGUST WEATHER CONTINUES ON SUNDAY... FAIRLY TYPICAL SUMMER PATTERN REMAINS IN PLACE OVER SE CO. WITH MONSOONAL PLUME CIRCULATING CLOCKWISE AROUND THE UPPER HIGH CENTERED OVER NM...BEST T-STORM COVERAGE CONTINUES TO BE OVER WRN AND SRN PORTIONS OF THE CWA. NEWLY OPERATIONAL RADAR IN THE SAN JUANS SHOWS WIDESPREAD CONVECTION OVER THE SW MTS...JUSTIFYING LIKELY POPS FOR THE BALANCE OF THE AFTERNOON AND INTO EARLY EVE. MORE QUESTIONABLE WHETHER STORMS WILL SURVIVE MOVING ONTO THE SERN PLAINS E OF I- 25...BUT ISOLD POPS LOOK APPROPRIATE THERE. TEMPS CONTINUE TO BE IN THE LOWER 90S FOR THE PLAINS...70S FOR THE HIGH VALLEY AREAS. EXPECT MOST OF THE T-STORM ACTIVITY TO WANE AFTER SUNSET...HOWEVER LATEST HRRR AND OTHER GUIDANCE SUGGESTS CONTINUED ISOLD ACTIVITY OVER THE SW MTS AND SURROUNDING AREAS...SO WILL MAINTAIN AT LEAST LOW POPS THROUGH THE NIGHT FOR THIS AREA. SOME MODEL SOUNDINGS STILL SUPPORT LOW CLOUDS OR POSSIBLY EVEN SOME FOG FOR THE SAN LUIS VALLEY IF SUFFICIENT PRECIP CAN FALL THIS AFTERNOON OR EVE. TOMORROW...MORE OF THE SAME...BUT A WEAK SHORTWAVE PASSING THROUGH NW FLOW ON THE E SIDE OF THE UPPER RIDGE COULD SPARK A FEW MORE STORMS THAN WE ARE CURRENTLY SEEING...ESPECIALLY OVER THE SERN MTS. SFC WINDS SHIFT TO A STRONGER UPSLOPE COMPONENT SUN AFTERNOON... WHICH WILL KEEP THE BEST FORCING FOR STORMS ANCHORED ALONG THE MTS AND ADJACENT LOWLANDS ALONG THE I-25 CORRIDOR. TEMPS AGAIN SHOULD BE IN THE LOWER TO MID 90S OVER THE PLAINS. ROSE .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 238 PM MDT SAT AUG 1 2015 SUN NIGHT AN UPR TROF IS FORECAST TO EXTEND FROM THE GREAT BASIN REGION AND ACRS CO. BOTH THE NAM AND GFS SHOW A SHORTWAVE TROF MOVING INTO THE SERN CORNER OF CO OVERNIGHT AND INTO MON MORNING...BUT THEY DISAGREE ON ITS IMPACT. BOT MODELS SHOW PCPN CONTINUING THRU THE NIGHT OVR THE CONTDVD WITH THE POTENTIAL FOR SOME ISOLD PCPN OVR THE ERN MTNS. FOR FAR ERN PORTIONS OF THE FORECAST AREA...THE NAM HAS MAINLY SOME ISOLD PCPN OVR THE SERN CORNER THRU THE NIGHT AND MON MORNING...BUT THE GFS HAS MORE WIDESPREAD CHANCES OVR THE SERN PLAINS. SINCE THERE IS A DISTURBANCE IN THE AREA...WL KEEP SOME ISOLD POPS ACRS THE SERN PLAINS THRU THE NIGHT. THRU THE DAY MON...THAT UPR TROF CONTINUES WORKING ITS WAY NORTHEASTWARD INTO ID...WY AND NERN CO. THE GFS AND NAM HAVE SCT PCPN OVR THE HYR TRRN ON MON...WHILE THE NAM IS MAINLY DRY OVR THE SERN PLAINS IN THE AFTERNOON AND EVENING...BUT THE GFS HINTS AT ISOLD TO SCT PCPN. MON NIGHT THE NAM SHOWS PCPN ACRS THE FORECAST AREA ENDING BY LATE EVENING...BUT THE GFS CONTINUES PCPN OVR THE FAR ERN BORDER AREA INTO THE LATE NIGHT HOURS. TUE AN UPR RIDGE BUILDS OVR THE AREA AND REMAINS IN PLACE ON WED...WHICH WL KEEP THE MONSOON MSTR TO THE SOUTH OF THE FORECAST AREA. SO...DRIER CONDITIONS CAN BE EXPECTED ALTHOUGH THERE MAY STILL BE ENOUGH MSTR OVR THE AREA FOR A FEW AFTERNOON AND EVENING MTN AREA SHOWERS/TSTMS. ON THU A DISTURBANCE IS FORECAST TO MOVE ACRS WY...THEN PUSHING A FRONT THRU ERN CO. THE ECMWF DEVELOPS AND MCS OVR ERN FOR THU NIGHT...WHILE THE GFS DOES NOT AND LEAVES THE AREA RATHER DRY. FOR NOW WL GO WITH THE DRY SOLUTION AND SEE HOW THE SITUATION DEVELOPS. FRI THE UPR RIDGE WL BE CENTERED TO THE SOUTH OF CO. THE ECMWF SHOWS THE POTENTIAL FOR A LITTLE MORE MSTR TO WORK ITS WAY BACK TOWARD CO...BUT THE GFS IS STILL FAIRLY DRY THROUGH SAT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 238 PM MDT SAT AUG 1 2015 MAIN AVN CONCERN CONTINUES TO BE TS POTENTIAL AT THE TAF SITES...AT LEAST THROUGH ABOUT 02-03Z THIS EVE AT KCOS AND KPUB. COULD SEE A FEW MORE STORMS OVER PORTIONS OF THE SAN LUIS VALLEY THROUGH TONIGHT AS THE MONSOON REMAINS ACTIVE OVER NERN AZ AND NW NM. DEPENDING ON EXTENT OF PRECIP...SOME LOW CIGS WILL BE POSSIBLE FOR KALS OR VC EARLY SUN MORNING. OTHERWISE...VFR AND LIGHT WINDS WILL CONTINUE FOR MOST OF SE CO. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROSE LONG TERM...28 AVIATION...ROSE
Hazardous weather outlook, Aug 1, 12:03 PM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1203 PM MDT SAT AUG 1 2015 COZ058>089-093>099-021815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1203 PM MDT SAT AUG 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON. A COUPLE OF THUNDERSTORMS MAY ALSO MOVE OFF THE MOUNTAINS INTO THE INTERSTATE 25 CORRIDOR. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY THREATS FROM THUNDERSTORMS. LOCATIONS THAT HAVE SEEN HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS WILL HAVE AN INCREASED THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY EVENING...MONSOON MOISTURE WILL BRING HIT OR MISS THUNDERSTORMS TO SOUTHERN COLORADO EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING AND LOCALLY HEAVY RAIN WILL BE THE MAIN CONCERNS...BUT GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. WEDNESDAY THROUGH FRIDAY...MONSOON FLOW WILL BE SUPPRESSED OVER MEXICO AS A MUCH DRIER...WESTERLY FLOW OF AIR SPREADS ACROSS COLORADO. THUNDERSTORMS DURING THIS PERIOD WILL BE ISOLATED AND CONFINED MAINLY TO THE MOUNTAINS WITH PRIMARY THREATS OF LIGHTNING AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS...THE SAN LUIS VALLEY...PALMER DIVIDE AND RATON MESA. 44/44
In the hours before
Special weather statement, Aug 1, 3:38 PM MDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT SAT AUG 1 2015 COZ087-088-012215- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 338 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 337 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS EXTENDING FROM 24 MILES NORTH OF AGUILAR TO 6 MILES SOUTHWEST OF WALSENBURG. THESE STORMS WERE NEARLY STATIONARY. HEAVY RAIN AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH THE POTENTIAL FOR SMALL HAIL. LOCATIONS IMPACTED INCLUDE... WALSENBURG. LAT...LON 3785 10456 3753 10495 3747 10480 3779 10436 TIME...MOT...LOC 2137Z 094DEG 1KT 3775 10453 3755 10485 28
Special weather statement, Aug 1, 4:19 PM MDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 419 PM MDT SAT AUG 1 2015 COZ084-085-012300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 419 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 419 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALCON...OR 14 MILES NORTHEAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHEASTERN COLORADO SPRINGS...FALCON AND CIMARRON HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3897 10476 3908 10458 3891 10436 3879 10460 TIME...MOT...LOC 2219Z 325DEG 5KT 3897 10463 ETP
Special weather statement, Aug 1, 4:42 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 442 PM MDT SAT AUG 1 2015 COZ086-012330- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 442 PM MDT SAT AUG 1 2015 ...SPECIAL WEATHER STATEMENT... AT 440 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER PUEBLO WEST...OR 9 MILES NORTHWEST OF PUEBLO...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3840 10488 3842 10466 3816 10469 3822 10490 TIME...MOT...LOC 2240Z 003DEG 12KT 3834 10477 EP
Special weather statement, Aug 1, 5:00 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 500 PM MDT SAT AUG 1 2015 COZ086-012345- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 500 PM MDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 545 PM MDT... AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINON...OR 10 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTHERN PUEBLO...PINON...AND PUEBLO DEPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3847 10463 3847 10440 3826 10436 3827 10464 TIME...MOT...LOC 2300Z 001DEG 12KT 3840 10452 ETP
Special weather statement, Aug 1, 8:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 812 PM MDT SAT AUG 1 2015 COZ093-094-097-020300- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- LAS ANIMAS VICINITY/BENT COUNTY CO- 812 PM MDT SAT AUG 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 900 PM MDT... AT 812 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER HIGBEE...OR 17 MILES SOUTH OF NORTH LA JUNTA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGBEE. LAT...LON 3768 10355 3785 10347 3778 10317 3757 10325 TIME...MOT...LOC 0212Z 290DEG 14KT 3774 10343 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:06 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more | 19 hr |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.